I have recently found out I have diabetes, I had gestational diabetes with my last two children who were less than a year a part and it never went away totally.
Question, I was on insulin when I was pregnant, but now am on pills. I had to take an evening injection while I was pg, but now only have pills in the morning and well my fasting numbers are never good, so I am thinking I probably need a dose in the evening? Does anyone take medicine in the evening when they are taking the pills?
I am on Amriyl 2mg in the morning only. The last three days my fasting has been 170, 207, and 205 which is pretty much the norm, I can get it down in the one hundreds but anything will send it back up to 200's again.
I have only been on this dose for about 2 weeks, before I was on 1 mg for almost 3 weeks.
I realize we are just playing around and trying to figure it out right now, but I am so confused why they just didn't add the extra mg to an evening dose instead of tacking it on my morning dose.
Amaryl is a medication which is typically taken in the morning. I am not sure whether there is a risk of the patient's blood sugar level bottoming out while asleep. There is not usually all that much risk of this because the liver produces glucose overnight.
Amaryl is also a medication which "stores itself" in fatty tissues of the body and gets released from there slowly. So, after a couple of weeks of taking the drug, it has a kind of "timed release" without the tablet being engineered to do this, and maintains therapeutic concentrations in blood plasma over the entire day. So, after a couple of months, it is not really important if you take this in the morning or night, because the effect is somewhat continuous in your body, the fatty tissues having a residual level built up.
The thing to remember is that treatment of diabetes is a long-term proposition. You want to know what the time-average of your blood sugar is, and that it's high after your sleep period may not be too significant in the overall profile of your blood sugar level over days and weeks of time.
You might try taking some readings at other times of the day, and computing the average, so that you get a better idea what your sugar is really doing.
And yes, at 2 weeks on the treatment, there isn't sufficient time for the prime indicator to be drawn and measured. Your doc will probably keep you on the 2 mg dose for 6 weeks to 3 months, and then draw a hemoglobin A1c percentage test. This shows the time-average of your blood sugar over a 3 month interval, but mostly it is the picture of the 6-week period prior to the test.
When this information is known, your doctor will then adjust your medication
to achieve a target of 7% and below.